Two-point homogeneous quandles with prime cardinality. (English) Zbl 1295.57011

A quandle is a set \(X\) endowed with a binary operation \(\ast :X \times X \to X\) such that \(\ast \) is idempotent, right distributive and for all \(a, b \in X\) the equation \(x \ast a=b\) has precisely one solution. For every \(x \in X\) the map \(s_x:X \to X\) is defined by \(y \ast x:=s_x(y)\). Analogously to two-point homogeneous Riemannian manifolds in this paper the author defines and characterizes in terms of the isotropy representations two-point homogeneous quandles, i.e. quandles \((X,s)\) such that for all \((x_1,x_2)\), \((y_1,y_2) \in X \times X\) with \(x_1 \neq x_2\), \(y_1 \neq y_2\) there exists an inner automorphism \(f\) of \((X,s)\) such that \(f(x_i)=y_i\), \(i=1,2\). After this he gives a sufficient condition, called the cyclic type property, for finite quandles \((X,s)\) with cardinality \(\geq 3\) to be two-point homogeneous and studies quandles of cyclic type. In the paper he classifies the two-point quandles with prime cardinality \(p \geq 3\). To obtain a classification of these quandles he determines the inner automorphism groups of linear Alexander quandles.


57M25 Knots and links in the \(3\)-sphere (MSC2010)
53C35 Differential geometry of symmetric spaces
Full Text: DOI arXiv


[1] J. S. Carter, A survey of quandle ideas, In: Introductory Lectures on Knot Theory, Ser. Knots Everything, 46 , World Sci. Publ., Hackensack, NJ, 2012, pp.,22-53. · Zbl 1255.57009
[2] P. Etingof, R. Guralnick and A. Soloviev, Indecomposable set-theoretical solutions to the quantum Yang-Baxter equation on a set with a prime number of elements, J. Algebra, 242 (2001), 709-719. · Zbl 1018.17007
[3] D. Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Algebra, 23 (1982), 37-65. · Zbl 0474.57003
[4] S. Helgason, Differential Geometry and Symmetric Spaces, Pure Appl. Math., 12 , Academic Press, New York, London, 1962. · Zbl 0111.18101
[5] O. Loos, Symmetric Spaces. I: General Theory, W. A. Benjamin, Inc., New York, Amsterdam, 1969. · Zbl 0175.48601
[6] T. Nagano, Geometric theory of symmetric spaces (in Japanese), RIMS Kôkyûroku, 1206 (2001), 55-82. · Zbl 0991.53508
[7] T. Nagano and M. S. Tanaka, The involutions of compact symmetric spaces. V, Tokyo J. Math., 23 (2000), 403-416. · Zbl 1037.53039
[8] S. Nelson, Classification of finite Alexander quandles, In: Proceedings of the Spring Topology and Dynamical Systems Conference, University of Texas, Austin, TX, 2002, Topology Proc., 27 , Auburn, AL, 2003, pp.,245-258. · Zbl 1066.57019
[9] T. Ohtsuki, Problems on invariants of knots and 3-manifolds, In: Invariants of Knots and 3-Manifolds, Kyoto, 2001, Geom. Topol. Monogr., 4 , Geometry & Topology Publications, Coventry, 2002, pp,377-572. · Zbl 1163.57302
[10] T. Takagi, Lectures on Elementary Number Theory, 2nd ed. (in Japanese), Kyoritsu Shuppan Co., Ltd., Tokyo, 1971. · Zbl 0213.48702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.